Medication overuse headaches

View previous topic View next topic Go down

Medication overuse headaches

Post  milo on Fri 15 Jun 2012, 6:24 pm

I know, this topic is like bringing up politics or religion. There are a lot of differing opinions on the topic. I've been thinking about it a bit as I've recovered from my surgery and have needed different types of pain meds.

I've definately noticed that I am getting a headache from the pain medications I am taking for the surgery pain. Interestingly, this is one of my old rescue meds. I've tried not taking it, but it's the one that really helps with the surgery pain. For me, MOH are very different then migraines. I'm thinking back to when I am at my worst, you know, when you have more then one headache going at once and different types are cycling adding to each other. I've been able to identify some of the different ones since my surgery, as I've been very lucky enough to have a brief break from the migraines.

The pain meds are definately causing headaches. I'm really looking forward to not needing anything for the surgery pain to see what effects it has on my headaches.
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Medication overuse headaches

Post  Cluelesskitty on Tue 19 Jun 2012, 6:30 pm

Yeah, it may happen. I think the name is unfortunate. Nah, strike that - the name SUCKS, period.

It is not a medicine OVERUSE them idiots came up with.
Who is overusing, for chirps sake??? are you overusing, Milo? are you? is anybody?????

It pisses me off, pardon my French, how they call it "overuse", them dumbkopfs..
It is NOT.

I have no way to recover this particular article but long time ago on Ronda's somebody who have an access to
Blackwell-Synergy graciously helped me to quote fragments from Dr Dodick's, a Canadian top headache neurologist
now practicing in (??) California if I am correct,
who had this theory how indeed sometimes from pain medication/s our brain can become sort of "inflamed"
which causes head pain, and that is what causes HA or migraine.
but the mechanism behind it has nothing to do with 'overusing' or 'rebound'.

Wish I could find it again, that article.
It was very clear and concise and convincing,
and it was explaining that a true rebound HA in migraine is actually very rare - but I digress.

BTW Milo, have you heard of this supposedly new pain med Targin:
http://bodyandhealth.canada.com/drug_info_details.asp?brand_name_id=5531

It's a slow release oxycodon with an ingredient naloxone that prevents constipation (oh , yeah, I can vouch for THAT :/ )

and I figure you'd probably need a 10 mg dose.
It shouldn't give you headaches like 'as needed' oxycodon give - at least it doesn't do that to me.


You should be relieved from your post-op pain, and no HA to boot.
In case 10mg is too little, ask for 20mg, don't be afraid.


Risa

ps. I am willing to settle on Medicine Induced Headache, that's IT !!!
but not how again they insist it's caused by overuse. grrrrrrrrrrrrrrrrrrrrrrrrrrrrrrrrrrr



_________________
I feel sorry for people who don't drink. When they wake up in the morning, that's as good as they're going to feel all day.
Frank Sinatra
avatar
Cluelesskitty
Admin

Posts : 1534
Points : 1963
Join date : 2011-03-18
Location : BC Canada

View user profile

Back to top Go down

Re: Medication overuse headaches

Post  milo on Mon 25 Jun 2012, 8:01 pm

I wrote that while I was medicated. I would have called it medication induced headache if I wasn't. I agree...overuse isn't and wasn't the issue.
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Medication overuse headaches

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum